Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Diabetic. Started itching in hands and feet. What cure is required?

DOCTOR OF THE MONTH - Jan 2013
Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
Question
Hi I am 39 year old person ,I have been dignosed diabatic fist time my fasting is 126/pp is 189 and I am having eching in my hands & in feets what should I do.
Posted Thu, 27 Dec 2012 in Diabetes
 
 
Answered by Dr. Mayank Bhargava 34 minutes later
Hi XXXXXXX
Thanks for posting your query.

Let me know the following details:
Do you have positive family history of diabetes?
What is your physique? means are you obese or have thin built?
Do you have some sort of skin lesion apart from itching?
Is this itching localized to hands and feet or also in whole body?

Diabetes Mellitus is of two types: Type I & type II
Type I is below 30 years with no family history. Treatment of type I is only insulin and oral therapy is not effective.
Type II is generally above 30 years with positive family history. Treatment of type II is done by oral therapy initially but may require insulin therapy later on (when all beta cells in pancreas gets destroyed).
Oral therapy includes use of variety of medication with different mechanism of action.

Considering your age, you are most likely suffering from Type II diabetes.
As such diabetes is related with few skin lesions like acanthosis nigricans, vitiligo but the exact diagnosis is only made by visualization. If possible, kindly upload the picture of skin lesion.
You should consult with XXXXXXX medicine specialist and dermatologist simultaneously.
You should take proper treatment for control of blood sugar.
Kindly put your query if you have.
Take care,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
 
Follow-up: Diabetic. Started itching in hands and feet. What cure is required? 5 hours later
Sir I have type ii kind of diabetes my physique is obese ,sir first it starts with itching
Than it becomes solan & after that pain starts in joints & in vans mostly in fingers & hands today I am having pain and solan in my right hand rest and Pam and pain in left
Hand fingers which is next to thumb.what to do
 
 
Answered by Dr. Mayank Bhargava 6 hours later
Hi XXXXXXX
As you are obese, thats why your fasting blood sugar is in diabetic range (126 mg%).
In obese patients, sufficient amount of insulin is present but available insulin is not able to work.
Weight reduction helps in control of blood sugar.
Do you have fever?
Itching along with pain in joints may be due to viral infection.
If fever is absent, then it appears to be allergic in nature.
You should also consult with dermatologist.
Hope that helps.
Let me know if I can address any more concerns.
Take care,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
 
Follow-up: Diabetic. Started itching in hands and feet. What cure is required? 29 hours later
Sir, I do not have fever can it be Uric acid because it is rotating in the body yesterday
Pain was in fingers but today pain is in knee and shoulder.
 
 
Answered by Dr. Mayank Bhargava 1 hour later
Hi XXXXXXX
Raised Uric acid doesn't cause itching anywhere in the body.
Migrating joint pain may be due to polyarthritis rheumatica or in rheumatic heart disease.
You should also go for RA factor.
You should consult with XXXXXXX medicine specialist/ orthopedic surgeon for joint pain.
Take care,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Medical Topics

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor